Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

What to expect after the emergency IUD?

(29 Posts)
user1479497126 Sat 14-Jan-17 19:17:30

Hi all, after having sex on Sunday night/Monday morning, the condom had split and I had started my pills a couple of days late.

Around 22 hours later, I took Levonelle as a precaution, but as I suffer from anxiety, I didn't completely trust it. So the next day, I had an emergency IUD fitted and was planning on keeping it in.

Since then, my discharge has completely changed. It's more of a snotty colour now, and there's more of it. However this morning, I found brown blood, as if it was the last day of my period. I'm worried what this is? This evening it has gone back to the snotty colour, which concerns me incase it's an implantation bleed?

I know it's ridiculously unlikely especially as I had the Morning after Pill as well, but I'm really confused as to where it's came from.

Sunday night/Monday Morning: Unprotected sex

Monday (10:30pm): Took Levonelle

Tuesday (7:30pm): Had Copper IUD fitted (Bleeding/Cramps that night)

Wednesday: Cramps/Snot discharge

Thursday & Friday: Snot discharge

Saturday (Morning): Dark Brown discharge/blood

Saturday (Afternoon/Evening): Snot discharge

Is this normal?

user1479497126 Sun 15-Jan-17 15:54:36

Anyone?

Today it's been a brown discharge again

BobbyNoggle Sun 15-Jan-17 20:49:56

Very Unlikely to be an implantation bleed (pregnancy); if you've had both the MAP and an IUD fitted. Brown bleeding/discharge is most likely 'old' blood from the IUD fitting.

user1479497126 Sun 15-Jan-17 22:31:22

It's just confusing me to be honest.
We had sex tonight for the first time since all this happened, and there was no bleeding or pain or anything.

Around 3 hours later though there's a bloody discharge again, but looks more like newer blood, rather than a brown discharge.

Maxwellthecat Sun 15-Jan-17 22:35:49

I had the coil fitted on Friday and my nurse told me to expect spotting

user1479497126 Tue 17-Jan-17 10:09:25

It seems to be a bit all over the place. It's never been heavy, never needed a pad. The colours mostly been brown, especially at the start and end of the day. Last night before bed, it seemed to be more of a period colour. And this morning it's dark brown again.

Still have another week or so until AF as my pill pack doesn't bring finish until Sunday.

user1479497126 Thu 19-Jan-17 08:52:59

This bleeding is driving me crazy already. The discharge annoyed me at first but I expected it to calm down fairly quickly as it was brown.

Now for the past couple of days it's been bright red blood and it's frustrating me, as it's getting in the way of our sex life now.

I've still been taking the pill which I finish on Sunday.

I'm reading everywhere that to expect this for 3-6 months at least, some even longer!

Any advice?

user1479497126 Thu 19-Jan-17 08:53:01

This bleeding is driving me crazy already. The discharge annoyed me at first but I expected it to calm down fairly quickly as it was brown.

Now for the past couple of days it's been bright red blood and it's frustrating me, as it's getting in the way of our sex life now.

I've still been taking the pill which I finish on Sunday.

I'm reading everywhere that to expect this for 3-6 months at least, some even longer!

Any advice?

conkerpods Thu 19-Jan-17 09:44:06

Yep,the spotting/discharge etc can go on for a long time before it settles down.
I had a coil fitted two weeks ago,my period arrived a couple of days later and hasn't stopped,so 11 days so far and normally it lasts 4.

user1479497126 Thu 19-Jan-17 10:09:36

It's crazy! I don't regret having it fitted as it's helped my anxiety (sort of). But I'm starting to question whether to keep it in when it comes to the check up.

I know it's only been a week or so, but it's been frustrating since the day I've had it. I don't want to go 3-6 months of this.

Nickname1980 Thu 19-Jan-17 10:13:05

I had one fitted maybe eight years ago (I no longer have it, kept it for maybe a year or two? I can't remember). First few months were frustrating and rubbish. I got cramps and bleeding etc. After it all settled down I was really glad to have it - I got no symptoms and it worked perfectly.

Obviously unless anything looks or feels worrying, if all your symptoms are normal, it might be worth sticking it out?

user1479497126 Thu 19-Jan-17 10:52:51

I know, I just guess it's a lot of time to put up with side effects (well for me it is anyway!)

I guess I hoped I'd be able to switch off from this all after having it fitted, and I just keep waking up every morning hoping it will stop.

Nickname1980 Thu 19-Jan-17 12:43:16

I totally know how you feel. I was ready to get mine removed right away!

But if it does feel "wrong", though, talk to the doc about it.

I think the thing that kept me going (though I knew my symptoms were ok as I obsessively kept asking the doc confused) was that I found getting it in so painful that I decided I didn't want that pain to be worth nothing!

Was great. I had it taken out to have children. Three kids later, and no plans for any more kids, i think I'll probably get another coil soon.

Good luck!

user1479497126 Thu 19-Jan-17 13:26:34

I'll leave it until the check up first, need to bring it forward as it's currently on Valentine's Day 😳

It doesn't feel "wrong" as in painful, or "I need this out of me right now". It's just a nuisance which I'm not really willing to put up with for so long.

The pain didn't bother me too much apart from the initial injection, and even that was brief, so unfortunately that's not putting me off!

I'd like to think it will settle down by the check up, but I'm not holding my breath. If it does, I'll gladly keep it in! If not, I think it's gonna have to come out and I'll have to consider other options.

user1479497126 Fri 20-Jan-17 15:02:04

Just an update.

For some reason, the bleeding is getting heavier. I had pretty bad cramps last night so I called the doctors this morning, who weren't helpful and just told me to go back to the clinic.

I thought it had finally started to calm down today as it was turning slightly brown again, but ive just been to the toilet again, and it's back full force.

I want to just rip this thing out of me, I can't tell if AF will come next week as it's currently difficult to tell the difference. It's driving me crazy!

MrsFinkelstein Fri 20-Jan-17 15:09:07

The bleeding is likely due to the MAP as it can cause a bit of irregular bleeding. When did you stop your pill? It could be a period starting.

user1479497126 Fri 20-Jan-17 15:21:39

I had no bleeding previously with the morning after pill. That was taken 11 days ago. This bleeding has been for a week now, still bright red, and if anything, heavier than it was previously

I'm still on the normal pill until Sunday which is why I'm even more confused.

ButtfaceMiscreant Fri 20-Jan-17 15:26:55

I spotted on the Mirena coil for about 5 weeks (hadn't had a period since having my DTs 12 months previously). Had the coil in for a few months now and no bleeding since the spotting. If you are concerned, have pain or start bleeding heavily seek medical advice as the coil could have moved.

user1479497126 Fri 20-Jan-17 18:55:09

I'm going to go back to the clinic on Monday, and hopefully have it taken out. I told my boyfriend I was ready to take it out myself and he went mad at me 😳

The clinic isn't open until then So I guess it's just a waiting game again 😞

My main concern is my period, either not knowing whether it will come, or thinking it's the coil doing it and thinking my period hasn't came.

MrsFinkelstein Sat 21-Jan-17 07:55:09

It's completely normal to have some bleeding (spotting, staining, fresh and older blood) for about a week or 2 after getting a copper coil fitted. Especially when you've also taken MAP and are still taking your normal pill.

Why are you still taking your pill? I'd stop that tbh and see if the reduced hormones then settle the bleeding.

user1479497126 Sat 21-Jan-17 09:09:14

I was still taking the pill so that I knew when to expect my period. If I'd have stopped right then and there it would have messed it up.

The last pill is tomorrow, so hopefully things will change soon.

Penfold007 Sat 21-Jan-17 09:22:34

You've bombarded your body with a lot this week, the pill, MAP and a coil. Bleeding is to be expected, you need to give your body a chance to recover. Now the coil is in you can stop hormonal contraceptives, using condoms isn't such a bad idea.

Purplebluebird Sat 21-Jan-17 09:25:05

The first bleeding lasted only a day or two for me, and then after i had very light but longer (7 days) periods every 3-5 weeks. I'm not sure about the snot stuff though...

user1479497126 Sat 21-Jan-17 10:52:00

Penfold, we've always used condoms. The reason I'm in this situation is because it split and I was useless with my pill.

I will stop using the pill now, 2 days early wont hurt. We're not having sex until the bleeding stops, so I'm don't have to worry about that.

user1479497126 Mon 23-Jan-17 09:19:43

Update again.

I'm going back to the clinic after work today. The bleeding is so heavy, I genuinely can't tell if I'm having a period or not.

I'm not having any cramps anymore, and I haven't really had a breakout this month which concerns me too. I just don't like not knowing what's going on with my body.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now